CONGRATULATIONS, YOU HAVE PASSED THE QUIZ!
You will receive a Statement of Attendance by email. You can print it or save it for your records.
The patient asks if her hair loss, caused by her last chemotherapy, will grow back during the olaparib treatment ?
Olaparib does not cause hair loss.
The patient experiences nausea during her first week of taking olaparib (no vomiting). Which is the best answer:
- Immediately refer the patient to her medical team;
- Suggest the patient take her drug with food knowing the exposure to olaparib might be increased;
- Reassure the patient that this adverse event is usually attenuated after 2 weeks;
- B & C are the best answers.
The best way to decrease nausea, which is most common in the first 2 weeks of treatment, is to take the medication with food, even if this affects its absorption.
The patient calls because, for the last couple of days, she feels weak and short of breath. Which is the best answer.
- She already takes an iron supplement for anemia, thus her blood iron levels should be tested;
- She may be suffering from anemia secondary to gastrointestinal bleeding, her hemoglobin levels should be measured and her stools checked for blood;
- Olaparib does not cause anemia;
- Olaparib can sometimes cause pulmonary toxicity. She should consult a physician immediately;
- The patient does not suffer from heart failure therefore there is no need to worry about a heart condition.
Pulmonary toxicity must always be kept in mind. Other potential causes for the patient’s symptoms require a less urgent investigation.
The patient wants to buy ranitidine to help with her reflux :
- You recommend not to buy this drug and instead, to discuss the issue with her physician to better assess her needs;
- You notify the patient to monitor the adverse events of olaparib and to inform her physician if ranitidine is ineffective after 1 month of use;
- You recommend the patient take olaparib with a large meal to minimise the interaction;
- There is no known interaction between ranitidine and olaparib.
There is no interaction between ranitidine and olaparib.
The patient presents a prescription of ciprofloxacin to treat a urinary infection :
- You notify the doctor to verify the QT interval during the treatment;
- You inform the physician there is a risk of inducing olaparib metabolism and decrease its effectiveness;
- You advise the physician to choose an alternative that does not interact with olaparib;
- All of the above.
The interaction between ciprofloxacin and olaparib is one that we are better off avoiding, especially since there are other options!